Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 229, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 12, 2002, 6:51 PM CDT for Jefferson County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2002, 6:51 PM CDT (23:51 UTC)
- Expired
- Jul 12, 2002, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2149 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:00 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 12, 3:00 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT FRI JUL 12 2002 THE UPPER LEVEL LOW WILL CONTINUE TO DEVELOP AND MOVE TOWARDS ARKANSAS TONIGHT...THEN CONTINUE IN THE VICINITY THROUGH MONDAY. AN AREA OF HIGHER MEAN RELATIVE HUMIDITY AHEAD OF THIS APPROACHING LOW WILL BRING ABOUT SCATTERED TO NUMEROUS THUNDERSTORMS TO MOST OF ARKANSAS TONIGHT THROUGH MONDAY. RAINFALL WILL AVERAGE HALF AN INCH...WITH ISOLATED HIGHER AMOUNTS. TEMPERATURES WILL CONTINUE AT OR SLIGHTLY ABOVE NORMAL FOR THE MOST PART...BUT WILL FALL BELOW NORMAL IN THE AREAS OF INCREASED CLOUDS AND RAIN. SOME AREA WILL CONTINUE FREE OF RAIN. FCSTID = 38 HRO 67 83 66 84 / 40 50 20 30 LIT 72 88 70 88 / 40 50 20 30 HOT 71 87 69 88 / 40 50 20 30 PBF 74 88 70 88 / 30 50 20 30 .LZK... AR...NONE.
In the hours before
Local storm report, Jul 12, 1:36 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
136 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 2 S BERGMAN AR .75 INCH HAIL
07/12/02 BOONE REPORTED BY STORM SPOTTER.
57/218Special weather statement, Jul 12, 3:37 PM CDT, 3 hours 14 minutes before
ARZ003>007-012>016-021>025-030>033-037>045-052>054-130000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT FRI JUL 12 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN AND CENTRAL ARKANSAS THIS AFTERNOON AND TONIGHT. THE RISK AREA GENERALLY ALONG AND WEST OF A LINE FROM SALEM...TO AUGUSTA...TO LITTLE ROCK...TO NASHVILLE. A COLD FRONT OVER SOUTHWESTERN MISSOURI AND NORTHEAST OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST INTO ARKANSAS TONIGHT. DAYTIME HEATING AND ABUNDANT LOW AND MID LEVEL MOISTURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND OUT AHEAD OF THE COLD FRONT OVER NORTHWEST AND WESTERN ARKANSAS. THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TV STATIONS FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. 57
Local storm report, Jul 12, 4:26 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
426 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 5 W RUSSELLVILLE AR .75 INCH HAIL
07/12/02 YELL REPORTED BY PUBLIC
22Local storm report, Jul 12, 5:07 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
507 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 6 SW PYATT AR .75 INCH HAIL
07/12/02 BOONE REPORTED BY PUBLIC
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:42 PM CDT | Flash Flood Warning | LZK | Izard, Sharp | 2 hr |
| Jul 12, 1:18 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 57 min |
| Jul 12, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 33 min |
| Jul 12, 3:56 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 34 min |
| Jul 12, 3:57 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 33 min |
| Jul 12, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 45 min |
| Jul 12, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | White | 40 min |
| Jul 12, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 49 min |
| Jul 12, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 38 min |
| Jul 12, 6:08 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.